Alert archive / Idaho / High Wind Watches in 2008
High Wind Watch 3, NWS Missoula, MT
NWS Missoula, MT issued this high wind watch at Feb 5, 2008, 1:32 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Feb 7, 2008, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 1:32 PM PST (21:32 UTC)
- In effect from
- Feb 7, 2008, 12:00 AM PST
- Expired
- Feb 6, 2008, 9:54 AM PST
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 052132 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 232 PM MST TUE FEB 5 2008 IDZ008-060545- /O.CON.KMSO.WI.Y.0008.000000T0000Z-080206T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 132 PM PST TUE FEB 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS EVENING. AN APPROACHING STRONG FRONTAL SYSTEM WILL ALLOW STRONG WINDS TO INCREASE THIS EVENING BEFORE SHIFTING TO THE SOUTHWEST AND DIMINISHING LATER TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$ IDZ007-060545- /O.NEW.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/ OROFINO/GRANGEVILLE REGION- 132 PM PST TUE FEB 5 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR THE CAMAS PRAIRIE AND GRANGEVILLE AREA... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE WEDNESDAY NIGHT AND THURSDAY. THE STORM MAY PRODUCE STRONG SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH OVER THE CAMAS PRAIRIE BY EARLY THURSDAY MORNING. ALONG WITH THE WIND...LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS75 KMSO 060533 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1033 PM MST TUE FEB 5 2008 IDZ008-060645- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-080206T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 933 PM PST TUE FEB 5 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. COLD FRONT IS CURRENTLY MOVING THROUGH THE LOWER HELLS CANYON REGION THIS HOUR. THE STRONG WINDS WILL CONTINUE UNTIL 10 PM PST THEN DECREASE TOWARD MIDNIGHT. THEREFORE WILL LET THE ADVISORY EXPIRE. $$ IDZ007-061145- /O.CON.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/ OROFINO/GRANGEVILLE REGION- 933 PM PST TUE FEB 5 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE WEDNESDAY NIGHT AND THURSDAY. THE STORM MAY PRODUCE STRONG SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH OVER THE CAMAS PRAIRIE BY EARLY THURSDAY MORNING. ALONG WITH THE WIND...LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KMSO 061120 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 420 AM MST WED FEB 6 2008 IDZ007-061930- /O.CON.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/ OROFINO/GRANGEVILLE REGION- 320 AM PST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE WEDNESDAY NIGHT AND THURSDAY. THE STORM MAY PRODUCE STRONG SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH OVER THE CAMAS PRAIRIE BY EARLY THURSDAY MORNING. ALONG WITH THE WIND...LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KMSO 061754 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1054 AM MST WED FEB 6 2008 IDZ007-061900- /O.CAN.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/ OROFINO/GRANGEVILLE REGION- 954 AM PST WED FEB 6 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH WIND WATCH. A WINTER STORM WARNING IS NOW IN EFFECT FOR THIS EVENING THROUGH THURSDAY AFTERNOON. $$ IDZ008-070300- /O.NEW.KMSO.HW.W.0002.080207T0800Z-080207T1800Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 954 AM PST WED FEB 6 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY. SOUTHERLY WINDS OF 30 TO 40 MPH SUSTAINED WITH GUSTS TO NEAR 60 MPH ARE EXPECTED LATE TONIGHT THROUGH THURSDAY MORNING. AREAS IMPACTED INCLUDE THE US HIGHWAY 95 CORRIDOR BETWEEN THE WHITEBIRD GRADE AND RIGGINS. IN ADDION TO THE HIGHT WINDS LIGHT SNOWFALL WILL CREATE BLOWING AND DRIFTING SNOW NEAR THE WHITEBIRD GRADE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. $$ MTZ007-070300- /O.NEW.KMSO.HW.A.0004.080207T0900Z-080208T0000Z/ BUTTE/BLACKFOOT REGION- 1054 AM MST WED FEB 6 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. SOUTHWESTERLY WINDS OF 30 TO 40 MPH SUSTAINED WITH GUSTS TO 60 MPH ARE POSSIBLE ALONG THE INTERSTATE 90 CORRIDOR BETWEEN DEER LODGE AND ANACONDA...THE US HIGHWAY 12 CORRIDOR BETWEEN GARRISON JUNCTION AND MCDONALD PASS...AND THE MONTANA HIGHWAY 1 CORRIDOR BETWEEN ANACONDA AND GEORGETOWN LAKE THROUGH THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind watch went out at Feb 5, 10:57 AM PST, 2 hours 35 minutes earlier.
Area forecast discussion, Feb 5, 10:57 AM PST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1157 AM MST TUE FEB 5 2008
.DISCUSSION...WE LOWERED THE PRECIPITATION THREAT TUESDAY
MORNING. A STRONG PACIFIC SYSTEM IS APPROACHING THE REGION.
HOWEVER...THE MAIN MOISTURE SURGE WILL NOT MOVE INTO NORTHCENTRAL
IDAHO OR WESTERN MONTANA UNTIL LATE TODAY AND THIS EVENING.
OTHERWISE...FORECAST GENERALLY ON TRACK.
&&
.AVIATION...INCREASING MOUNTAIN OBSCURATION WILL OCCUR LATE TODAY
AND TONIGHT AS A STRONG PACIFIC WEATHER SYSTEM INVADES THE REGION.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING UNTIL 11 AM MST WEDNESDAY FOR LOWER CLARK
FORK REGION.
SNOW AND BLOWING SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM
MST WEDNESDAY FOR WEST GLACIER REGION.
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 AM MST WEDNESDAY FOR
KOOTENAI/CABINET REGION.
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST
WEDNESDAY FOR BITTERROOT/SAPPHIRE MOUNTAINS.
ID...HEAVY SNOW WARNING UNTIL 10 AM PST WEDNESDAY FOR NORTHERN
CLEARWATER MOUNTAINS.
BLOWING SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR
OROFINO/GRANGEVILLE REGION.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR LOWER HELLS
CANYON/SALMON RIVER REGION.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY FOR SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...BAUCK
LONG TERM....LOEFFELBEIN
AVIATION...BAUCKHazardous weather outlook, Feb 5, 2:18 AM PST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 318 AM MST TUE FEB 5 2008 IDZ005>008-MTZ001-002-004-006-052230- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 318 AM MST TUE FEB 5 2008 /218 AM PST TUE FEB 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT MODERATE SNOWFALL AMOUNTS ARE EXPECTED TODAY AS A PACIFIC WEATHER SYSTEM MOVES SOUTHEAST ACROSS THE AREA. TRAVEL WILL BE IMPACTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERSISTENT ATMOSPHERIC LIFT WILL BRING STEADY SNOW TO MUCH OF THE NORTHERN ROCKIES THURSDAY THROUGH THURSDAY NIGHT. HIGHLIGHT PRODUCTS MAY BE EXTENDED FOR SNOW ACCUMULATIONS DUE TO THIS...OR ADDITIONAL PRODUCTS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ003-005-007-043-052230- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 318 AM MST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL PRODUCE LOCALIZED LIGHT SNOWFALL ACCUMULATIONS LATER TODAY AND INCREASING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER PACIFIC SYSTEM WILL MOVE INTO THE REGION WEDNESDAY NIGHT. HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE WITH THIS SYSTEM AS PERSISTENT ATMOSPHERIC LIFT WILL BRING STEADY SNOW TO MUCH OF THE NORTHERN ROCKIES INTO THURSDAY AND THURSDAY NIGHT. HIGHLIGHT PRODUCTS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:48 AM PST | Snow and Blowing Snow Advisory | MSO | Clearwater, Idaho | 31 hr |
| Feb 5, 2:48 AM PST | Winter Storm Warning | MSO | Idaho | 31 hr |
| Feb 5, 1:27 PM PST | Winter Storm Watch | MSO | Clearwater, Idaho | 50 hr |
Nearby
High Wind Watches in Idaho, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.